Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
sound like a cricket chirping
avatar
An_187790 posted:
Remember me? A few weeks ago I had pain in my right ear when I yawned or burped, and I went on an antibiotic for it (azrithromycin). I've had tinnitus for decades, but now I have a new sound in my right ear that sounds like a cricket chirp. It isn't constant, it comes and goes, and there seems to be no "timing" to it. It's not loud, if I'm in a public place I don't even notice it, but at home in a quiet room, I do. Following the antibiotics I took for the ear, I got a nasty UTI, and I was on another antibiotic (macrobid) for that, I just took the last pill yesterday. Could all these pills I've been on lately be causing this "chirp"? Or, God forbid, is it possible I've got some sort of live bug in my ear? (it doesn't feel like I do). I can usually ignore it, but sometimes it's annoying. Thanks.
Reply
 
avatar
Rod Moser, PA, PhD responded:
I have taken a few bugs out of ears in my career, but I can't imagine that this is the source of your chrip. Medications can cause tinnitus, or in your case, changes in tinnitus. A chirp can be a variation of your tinnitus, which can happen for no particular reason. If it persists, you will need to get it checked out by an E N T.
 
avatar
An_187791 replied to Rod Moser, PA, PhD's response:
thanks for the quick reply and the info. Thankfully, this new sound is absent a lot more than it's present. I'm going to check into one thing tho, which is weird... I notice I only ever hear this sound at home, nowhere else. It truly sounds like it's coming from inside my ear, I have even put my finger in my ears to see if I still heard it, and I did. So I don't think it's something coming from my house. But I'm going to try to pay more attention to that possibility. But there's nothing new in my house to cause it, and no new wires or anything went up outside my house to suggest it's something from the cable company, phone company, etc. But I'm not dismissing any possibility yet. As far as the bug in the ear thing... YUCK!
 
avatar
Rod Moser, PA, PhD replied to An_187791's response:
See if someone else can hear this chirp. At least you will know that it is not common from your environment.

Good luck
 
avatar
An_187792 replied to Rod Moser, PA, PhD's response:
Well, good news! The chirp stopped a week ago, the day I posted about it here was the last day I heard it. Maybe it was a temporary condition brought on by the antibiotic, who knows? I'm just glad it's gone, it was very distracting at times. Thanks!
 
avatar
Rod Moser, PA, PhD replied to An_187792's response:
It really doesn't matter at this point....

We have a saying in medicine: "Gone is Good"
 
avatar
joacann responded:
For about 6 weeks now I have had the sound of a cricket chirpping in both ears when I yawn or burp. I don't have any pain. The onset of this chirp was sudden. The only thing unusual that has been going on is my hearing aides weren't adjusted properly and they were causing chirping and feedback sounds. For 3 weeks now I haven't been wearing the hearing aides, as they have been sent off for repairs. I, also, have had tinnitus for many years. Well, at least I now that I am not the only one with this. I haven't mentioned it to anyone because they would probably give me some strange looks. I hope you get better soon. It looks like I may have to consult my doctor.
 
avatar
GAURAV004 replied to Rod Moser, PA, PhD's response:
I SUDDENLY DEVELOPED HEARING CRICKET LIKE SOUND IN MY HEAD AS I WOKE UP. IT'S COSTANT AND ANNOYING. I HAD VIT. B 12 DEFICIENCY WHICH WAS CURED FEW MONTHS AGO, THOUGH I HAD CONSTANT UNSTEADINESS FEELING WHILE WALKING. CAN RINGING BE DUE TO TINNITUS OR ANYTHING ELSE?


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.